Texas, 2001

Hail in Texas, April 30, 2001

April 30, 2001 · NWS LUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 30, 4:10 PM CST, 2 hours earlier.

Area forecast discussion, Apr 30, 4:10 PM CST, 2 hours before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
510 PM CDT MON APR 30 2001

...SVR TSTM WATCH BOX TO BE ISSUED SHORTLY FOR PARTS OF THE CWFA...

NEW WATCH BOX WL BE ISSUED SHORTLY FOR PARTS OF THE AREA PER COORD
CALL WITH SPC. SEE WATCH BOX PRODUCTS FM SPC FOR MORE DETAILS.

FOR THE ZFP...
KLBB RADAR SHOWING TSRA DVLPG WITHIN A RGN OF DECENT THETA-E CONVG.
LAPS DERIVED SOUNDINGS SUPPORT CAPES OF AROUND 1500-1800 J/KG...MAINLY
EAST OF A LINE FROM KPVW-KLBB. EXPECT ACTIVITY TO CONT TO DVLP AS
TSRA MOVE E INTO SLGTLY DEEPER MOISTURE AND A MORE UNSTABLE ATMOS.
WL UPDATE THE ZFP MAINLY TO INCR POPS. WL CONT MENTION OF SVR BUT BE
MORE SPECIFIC ON THE TYPE OF SVR THREAT (ERGO WINDS AND HAIL). SVR
THREAT WL GRADUALLY DECR LTR THIS EVENING WITH THE LOSS OF SOLAR
INSOLATION.

UPDATED ZFP OUT SHORTLY.

.LUB...NONE.

ST

In the hours before

Special weather statement, Apr 30, 5:21 PM CST, 49 minutes before
TXZ023>026-028>032-034>038-040>044-010300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CDT MON APR 30 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING
COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 181...

LAMB...HOCKLEY...

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE
FOLLOWING COUNTIES...

TERRY...SWISHER...HALE...LUBBOCK...LYNN...BRISCOE...FLOYD...CROSBY...
GARZA...HALL...MOTLEY...DICKENS...KENT...CHILDRESS...COTTLE...
KING...STONEWALL...

THIS WATCH INCLUDES THE LUBBOCK METROPOLITAN AREA.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

ST
Special weather statement, Apr 30, 5:47 PM CST, 23 minutes before
TXZ023>026-029>032-035>038-040>044-010300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
647 PM CDT MON APR 30 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING
COUNTY FROM SEVERE THUNDERSTORM WATCH NUMBER 181...

TERRY...

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE
FOLLOWING COUNTIES...

SWISHER...HALE...LUBBOCK...LYNN...BRISCOE...FLOYD...CROSBY...
GARZA...HALL...MOTLEY...DICKENS...KENT...CHILDRESS...COTTLE...
KING...STONEWALL...

THIS WATCH INCLUDES THE LUBBOCK METROPOLITAN AREA.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCHs AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The radar

The Lubbock radar (KLBB), 60 km away, was scanning. The volume nearest the first event began at 00:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lynn

When
April 30, 6:10 PM CST
Where
Lynn County, 2 mi W of Grassland
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
33.133, -101.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239314.